Alert archive / New York / Coastal Flood Statements in 2019
Coastal Flood Statement 49, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 27, 2019, 3:44 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Oct 28, 2019, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 3:44 PM EDT (19:44 UTC)
- In effect from
- Oct 28, 2019, 11:00 AM EDT
- Expired
- Oct 28, 2019, 6:02 AM EDT
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WHUS41 KOKX 271944 CFWOKX Coastal Hazard Message National Weather Service New York NY 344 PM EDT Sun Oct 27 2019 ...Localized Minor Coastal Flooding Monday Morning... NYZ178-179-281000- /O.NEW.KOKX.CF.S.0048.191028T1100Z-191028T1400Z/ Southern Queens-Southern Nassau- 344 PM EDT Sun Oct 27 2019 ...Localized Minor Coastal Flooding Monday Morning... * LOCATIONS...Vulnerable coastal locations of Southern Nassau and Southern Queens. * TIMING...During the times of high tide from 7 AM to 10 AM Monday morning. * COASTAL FLOOD IMPACTS...Brief minor flooding of the most vulnerable locations near the waterfront and shoreline. $$ CTZ009-NYZ071-281000- /O.NEW.KOKX.CF.S.0049.191028T1500Z-191028T1800Z/ Southern Fairfield-Southern Westchester- 344 PM EDT Sun Oct 27 2019 ...Localized Minor Coastal Flooding Monday Morning... * LOCATIONS...Vulnerable coastal locations in Southern Fairfield and Southern Westchester. * TIMING...During the times of high tide from 11 AM Monday morning to 2 PM Monday afternoon. * COASTAL FLOOD IMPACTS...Brief minor flooding of the most vulnerable locations near the waterfront and shoreline. $$
1 follow-up statement
622
WHUS41 KOKX 281002
CFWOKX
URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service New York NY
602 AM EDT Mon Oct 28 2019
...MINOR COASTAL FLOODING POSSIBLE TODAY AND TONIGHT...
...COASTAL FLOOD WATCH FOR THE WESTERN SOUTH SHORE BACK BAYS
ON TUESDAY...
CTZ009-NYZ071-290400-
/O.CAN.KOKX.CF.S.0049.191028T1500Z-191028T1800Z/
/O.NEW.KOKX.CF.Y.0020.191028T1400Z-191028T1800Z/
/O.NEW.KOKX.CF.Y.0021.191029T0200Z-191029T0600Z/
/O.NEW.KOKX.CF.Y.0022.191029T1400Z-191029T1800Z/
Southern Fairfield-Southern Westchester-
602 AM EDT Mon Oct 28 2019
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
2 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 2 PM EDT
TUESDAY...
* LOCATIONS...In Connecticut, Southern Fairfield. In New York,
Southern Westchester.
* TIMING...For the first Coastal Flood Advisory, from 10 AM this
morning to 2 PM EDT this afternoon. For the second Coastal
Flood Advisory, from 10 PM this evening to 2 AM EDT Tuesday.
For the third Coastal Flood Advisory, from 10 AM to 2 PM EDT
Tuesday.
* COASTAL FLOOD IMPACTS...Up to one foot of inundation above
ground level is possible in low-lying areas near shorelines
and tidal waterways. There is a low threat of property
damage. Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline. Expect around 1
to 2 feet of inundation above ground level in low lying,
vulnerable areas. Some roads and low lying properties
including parking lots, parks, lawns, and homes and businesses
with basements near the waterfront will experience shallow
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.9 FT, MODERATE 10.4 FT, MAJOR 11.4 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 3.1 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/12 PM 8.9/ 9.4 1.6/ 2.0 0.2/ 0.8 1 MINOR
29/12 AM 9.0/ 9.5 1.7/ 2.2 1.2/ 1.7 1 MINOR
29/01 PM 9.1/ 9.6 1.8/ 2.2 0.6/ 1.1 1 MINOR
30/01 AM 8.0/ 8.5 0.7/ 1.1 0.4/ 0.9 1 NONE
30/01 PM 8.6/ 9.1 1.3/ 1.8 0.2/ 0.8 1 NONE
31/02 AM 7.7/ 8.2 0.4/ 0.9 0.4/ 0.9 1 NONE
STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.4 FT, MODERATE 11.0 FT, MAJOR 12.4 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/12 PM 9.8/10.3 1.9/ 2.3 0.4/ 0.9 1 MINOR
29/01 AM 9.7/10.2 1.8/ 2.2 1.2/ 1.7 1 MINOR
29/01 PM 9.9/10.4 2.0/ 2.5 0.6/ 1.1 1 MINOR
30/01 AM 8.7/ 9.2 0.8/ 1.3 0.4/ 0.9 1 NONE
30/02 PM 9.3/ 9.8 1.4/ 1.9 0.2/ 0.8 1 MINOR
31/02 AM 8.4/ 8.9 0.5/ 1.0 0.4/ 0.9 1 NONE
LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/12 PM 9.9/10.4 2.1/ 2.6 0.4/ 0.9 1 MINOR
29/01 AM 9.8/10.3 2.0/ 2.5 1.3/ 1.8 1 MINOR
29/01 PM 10.1/10.6 2.2/ 2.7 0.7/ 1.1 1 MINOR
30/01 AM 8.9/ 9.4 1.1/ 1.6 0.6/ 1.1 1 NONE
30/02 PM 9.6/10.1 1.8/ 2.2 0.5/ 1.0 1 NONE
31/02 AM 8.5/ 9.0 0.7/ 1.1 0.5/ 1.0 1 NONE
&&
$$
NYZ178-179-290400-
/O.CAN.KOKX.CF.S.0048.191028T1100Z-191028T1400Z/
/O.NEW.KOKX.CF.Y.0020.191028T1100Z-191028T1500Z/
/O.NEW.KOKX.CF.Y.0021.191028T2300Z-191029T0300Z/
/O.NEW.KOKX.CF.A.0005.191029T1200Z-191029T1600Z/
Southern Queens-Southern Nassau-
602 AM EDT Mon Oct 28 2019
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
...COASTAL FLOOD WATCH IN EFFECT TUESDAY MORNING...
* LOCATIONS...Southern Queens and Southern Nassau.
* TIMING...For the first Coastal Flood Advisory, until 11 AM EDT
this morning. For the second Coastal Flood Advisory, from 7 PM
to 11 PM EDT this evening. For the Coastal Flood Watch,
Tuesday morning.
* COASTAL FLOOD IMPACTS...One to two feet of inundation above
ground level is possible in low-lying areas near shorelines
and tidal waterways for Monday's high tides. There is a low
threat of property damage. Shallow flooding is expected
in the most vulnerable locations near the waterfront and
shoreline. Expect around 1 to 2 feet of inundation above
ground level in low lying, vulnerable areas. Some roads and
low lying properties including parking lots, parks, lawns,
and homes and businesses with basements near the waterfront
will experience shallow flooding. For Tuesday's AM high tide
expect 2 to 3 feet of inundation above ground level in low
lying, vulnerable areas. This will result in numerous road
closures and cause widespread flooding of low lying property
including parking lots, parks, lawns, and homes and businesses
with basements near the waterfront. Vehicles parked in vulnerable
areas near the waterfront will likely become flooded. Flooding
will also extend inland from the waterfront along tidal rivers
and bays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
A Coastal Flood Watch means that conditions favorable for
flooding are expected to develop. Coastal residents should be
alert for later statements or warnings, and take action to
protect property.
&&
Time of high total tides are approximate to the nearest hour.
JAMAICA BAY AT INWOOD NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/09 AM 7.4/ 7.9 1.5/ 2.0 0.0/ 0.5 1 MINOR
28/09 PM 7.3/ 7.8 1.4/ 1.9 0.7/ 1.1 1-2 MINOR
29/10 AM 8.2/ 8.7 2.2/ 2.7 0.8/ 1.3 2 MODERATE
29/10 PM 6.7/ 7.2 0.8/ 1.3 0.4/ 0.9 1 NONE
30/11 AM 7.4/ 7.9 1.5/ 2.0 0.2/ 0.7 1 MINOR
30/11 PM 6.2/ 6.7 0.2/ 0.8 0.2/ 0.8 0 NONE
EAST ROCKAWAY INLET AT ATLANTIC BEACH NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/08 AM 6.1/ 6.6 1.1/ 1.6 0.2/ 0.7 2-3 MINOR
28/09 PM 6.0/ 6.5 1.0/ 1.5 0.9/ 1.4 1-2 MINOR
29/09 AM 6.9/ 7.4 1.9/ 2.3 1.0/ 1.5 2 MODERATE
29/09 PM 5.5/ 6.0 0.5/ 1.0 0.6/ 1.1 1-2 NONE
30/10 AM 6.1/ 6.6 1.1/ 1.6 0.4/ 0.9 1-2 MINOR
30/10 PM 5.0/ 5.5 0.0/ 0.5 0.4/ 0.9 1 NONE
JAMAICA BAY AT ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/08 AM 6.7/ 7.2 1.1/ 1.6 0.0/ 0.5 2 NONE
28/09 PM 6.8/ 7.3 1.2/ 1.7 0.9/ 1.4 1-2 NONE
29/09 AM 7.7/ 8.2 2.1/ 2.6 1.0/ 1.5 3 MINOR
29/10 PM 6.2/ 6.7 0.6/ 1.1 0.6/ 1.1 2 NONE
30/10 AM 6.9/ 7.4 1.3/ 1.8 0.4/ 0.9 2 NONE
30/10 PM 5.7/ 6.2 0.1/ 0.6 0.4/ 0.9 2 NONE
HUDSON BAY AT FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/09 AM 5.7/ 6.2 1.2/ 1.7 1.6/ 2.0 1 MINOR
28/09 PM 5.5/ 6.0 1.0/ 1.5 1.9/ 2.3 1-2 MINOR
29/10 AM 6.2/ 6.8 1.8/ 2.2 2.2/ 2.7 2 MODERATE
29/10 PM 5.4/ 5.9 0.9/ 1.4 1.9/ 2.3 1 NONE
30/11 AM 5.7/ 6.2 1.3/ 1.8 1.8/ 2.2 1 MINOR
30/11 PM 4.9/ 5.4 0.4/ 0.9 1.7/ 2.2 0 NONE
REYNOLDS CHANNEL AT POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/08 AM 6.0/ 6.5 1.3/ 1.8 1.1/ 1.6 3-4 MINOR
28/08 PM 5.9/ 6.4 1.2/ 1.7 1.5/ 2.0 2 MINOR
29/09 AM 6.7/ 7.2 2.0/ 2.5 1.8/ 2.2 3 MODERATE
29/09 PM 5.6/ 6.1 0.9/ 1.4 1.4/ 1.9 3 MINOR
30/10 AM 6.1/ 6.6 1.4/ 1.9 1.3/ 1.8 3 MINOR
30/10 PM 5.1/ 5.6 0.4/ 0.9 1.2/ 1.7 3 NONE
&&
$$
NYZ078-176-177-290400-
/O.NEW.KOKX.CF.Y.0020.191028T1400Z-191028T1800Z/
/O.NEW.KOKX.CF.Y.0021.191029T0200Z-191029T0600Z/
/O.NEW.KOKX.CF.Y.0022.191029T1400Z-191029T1800Z/
Northwestern Suffolk-Northern Queens-Northern Nassau-
602 AM EDT Mon Oct 28 2019
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
2 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 2 PM EDT
TUESDAY...
The National Weather Service in New York NY has issued a Coastal
Flood Advisory, which is in effect from 10 AM this morning to
2 PM EDT this afternoon. A Coastal Flood Advisory has also been
issued from 10 PM this evening to 2 AM EDT Tuesday. In addition,
a Coastal Flood Advisory has been issued. This Coastal Flood
Advisory is in effect from 10 AM to 2 PM EDT Tuesday.
* LOCATIONS...Northwestern Suffolk, Northern Queens and Northern
Nassau.
* TIMING...For the first Coastal Flood Advisory, from 10 AM this
morning to 2 PM EDT this afternoon. For the second Coastal
Flood Advisory, from 10 PM this evening to 2 AM EDT Tuesday.
For the third Coastal Flood Advisory, from 10 AM to 2 PM EDT
Tuesday.
* COASTAL FLOOD IMPACTS...Up to one foot of inundation above
ground level is possible in low-lying areas near shorelines
and tidal waterways. There is a low threat of property
damage. Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline. Expect around 1
to 2 feet of inundation above ground level in low lying,
vulnerable areas. Some roads and low lying properties
including parking lots, parks, lawns, and homes and businesses
with basements near the waterfront will experience shallow
flooding. Brief minor flooding of the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
FLAX POND AT OLD FIELD NY
MLLW CATEGORIES - MINOR 9.2 FT, MODERATE 10.2 FT, MAJOR 12.2 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 4.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/12 PM 9.3/ 9.8 2.0/ 2.5 0.7/ 1.1 1 MINOR
29/12 AM 9.4/ 9.9 2.1/ 2.6 1.6/ 2.0 1 MINOR
29/01 PM 9.5/10.0 2.2/ 2.7 1.0/ 1.5 1 MINOR
30/01 AM 8.4/ 8.9 1.1/ 1.6 0.8/ 1.3 1 NONE
30/01 PM 9.0/ 9.5 1.7/ 2.2 0.7/ 1.1 1 MINOR
31/02 AM 8.1/ 8.6 0.8/ 1.3 0.8/ 1.3 1 NONE
LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/12 PM 9.9/10.4 2.1/ 2.6 0.4/ 0.9 1 MINOR
29/01 AM 9.8/10.3 2.0/ 2.5 1.3/ 1.8 1 MINOR
29/01 PM 10.1/10.6 2.2/ 2.7 0.7/ 1.1 1 MINOR
30/01 AM 8.9/ 9.4 1.1/ 1.6 0.6/ 1.1 1 NONE
30/02 PM 9.6/10.1 1.8/ 2.2 0.5/ 1.0 1 NONE
31/02 AM 8.5/ 9.0 0.7/ 1.1 0.5/ 1.0 1 NONE
WEST POND AT GLEN COVE NY
MLLW CATEGORIES - MINOR 10.1 FT, MODERATE 11.1 FT, MAJOR 13.1 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.2 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/12 PM 9.7/10.2 1.8/ 2.2 0.2/ 0.8 1 NONE
29/12 AM 9.6/10.1 1.7/ 2.2 1.1/ 1.6 1 NONE
29/01 PM 10.0/10.5 2.1/ 2.6 0.6/ 1.1 1 MINOR
30/01 AM 8.8/ 9.3 0.9/ 1.4 0.4/ 0.9 1 NONE
30/01 PM 9.3/ 9.8 1.4/ 1.9 0.2/ 0.8 1 NONE
31/02 AM 8.4/ 8.9 0.5/ 1.0 0.4/ 0.9 1 NONE
&&
$$
NJZ006-NYZ072-074-290400-
/O.NEW.KOKX.CF.Y.0022.191029T1200Z-191029T1600Z/
Hudson-New York (Manhattan)-Richmond (Staten Island)-
602 AM EDT Mon Oct 28 2019
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO NOON EDT
TUESDAY...
The National Weather Service in New York NY has issued a Coastal
Flood Advisory, which is in effect from 8 AM to noon EDT Tuesday.
* LOCATIONS...In New Jersey, Hudson. In New York, New York
(Manhattan) and Richmond (Staten Island).
* TIMING...From 8 AM to noon EDT Tuesday.
* COASTAL FLOOD IMPACTS...Up to one foot of inundation above
ground level is possible in low-lying areas near shorelines
and tidal waterways. Brief minor flooding of the most
vulnerable locations near the waterfront and shoreline.
There is a low threat of property damage. Shallow flooding is
expected in the most vulnerable locations near the waterfront
and shoreline. Expect around 1 to 2 feet of inundation above
ground level in low lying, vulnerable areas. Some roads and
low lying properties including parking lots, parks, lawns, and
homes and businesses with basements near the waterfront will
experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
NEW YORK HARBOR AT THE BATTERY NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/09 AM 6.5/ 7.0 1.5/ 2.0 0.2/ 0.8 1 NONE
28/09 PM 6.2/ 6.8 1.3/ 1.8 0.9/ 1.4 1 NONE
29/10 AM 7.1/ 7.6 2.1/ 2.6 1.0/ 1.5 1 MINOR
29/10 PM 5.7/ 6.2 0.8/ 1.3 0.6/ 1.1 1 NONE
30/10 AM 6.2/ 6.8 1.3/ 1.8 0.4/ 0.9 1 NONE
30/11 PM 5.2/ 5.7 0.2/ 0.8 0.4/ 0.9 1 NONE
KILL VAN KULL AT BERGEN POINT NY
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 3.0 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/09 AM 6.8/ 7.3 1.3/ 1.8 0.0/ 0.5 1 NONE
28/09 PM 6.8/ 7.3 1.3/ 1.8 0.7/ 1.1 1 NONE
29/10 AM 7.7/ 8.2 2.2/ 2.7 1.0/ 1.5 1 MINOR
29/10 PM 6.2/ 6.7 0.7/ 1.1 0.4/ 0.9 1 NONE
30/10 AM 6.8/ 7.3 1.3/ 1.8 0.2/ 0.8 1 NONE
30/11 PM 5.7/ 6.2 0.2/ 0.8 0.2/ 0.8 1 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 27, 1:42 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 27, 1:42 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service New York NY
142 PM EDT Sun Oct 27 2019
.SYNOPSIS...
As low pressure moves across the upper Great Lakes today, a
leading warm front will approach and lift close to the area
today, followed by a developing secondary low along a trailing
cold front this afternoon. This low will pass east of New
England tonight, then move southeast and weaken over the
Atlantic on Monday as strong high pressure builds into the
Canadian Maritimes and New England. A surface low pressure
trough will then extend back from the weakening offshore low
into the area from Monday night into Tuesday night, and pass
east on Wednesday. Another frontal system will impact the area
from Thursday into Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure and cold front continue to move across the region
this afternoon. Latest radar indicating the rain is quickly
ending from west to east, but not before dumping 1-2 inches of
rain across NJ and the Lower Hudson Valley. These similar
rainfall amounts are expected across Long Island and southern
CT once the rain comes to an end in these locations. Some of
the rain will be moderate to locally heavy before coming to an
end. Most of the rain will be over between 3-5pm.
A tight pressure gradient has generate a moderate SE flow
around 20G35-40 mph at the coast, and 15G30 mph inland.
High temps are a blend between MOS guidance and slightly warmer
model 2m temps, mostly lower/mid 60s, and mid/upper 60s in NE
NJ.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Any left over showers quickly taper off early, with winds
weakening as well. Do not think temps will drop as low as MOS
indicates due to wet ground, so have lows 50-55 at the coast and
45-50 inland.
Monday looks dry as high pressure builds into New England, with
highs 60-65 in most places, except upper 50s across SE CT.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Heights aloft will be rising along the East Coast, which should
shunt today's low pressure system SE out into the Atlantic, but
with an inverted sfc trough extending back toward the coast as
mid level shortwave energy rides the western flank of the ridge.
Expect light rain or drizzle to develop east of the sfc trough
axis Mon night across the area and especially over Long Island
and southern CT, becoming more showery in nature Tue into Tue
night as low levels destabilize somewhat, per model TQ indices
increasing to over 12C.
Another frontal system should impact the area later this week,
with warm fropa Thursday night and cold fropa Friday morning.
Another 1-2 inch rainfall event looks plausible.
Temperatures are generally several degrees above normal during
the period, especially with regards to lows due to cloud cover
and onshore flow for much of the period.
&&
.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
Low pressure and associated frontal system move across the
terminals this afternoon. High pressure returns tonight and
remains over New England on Monday.
LIFR/IFR conditions will start to improve across city terminals
as the rain moves east. Low conditions will continue across Long
Island and southern Connecticut in moderate to heavy rain.
Conditions should improve from west to east through 22z. VFR
conditions are expected to prevail this evening into Monday
morning. There is a chance of MVFR ceilings returning on Monday
afternoon.
Gusty SE winds will weaken this afternoon over city terminals,
but should continue 25-30 kt across Long Island and southern
Connecticut terminals through 21z. Winds diminish and shift to
the SW-W through the afternoon as the low pressure and front
move to the east. Winds continue veering to the W and NW this
evening and tonight and should be 10 kt or less. Winds veer to
the NE Monday morning.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday Afternoon...Chance of MVFR ceilings.
.Monday night-Tuesday night...MVFR to IFR conditions possible
with a chance of light rain and drizzle.
.Wednesday-Thursday...Mainly VFR, although MVFR possible in a
few showers on Thursday.
.Friday...Rain likely with MVFR or lower conditions.
&&
.MARINE...
Gale Warnings mainly will continue for the coastal waters through
today, with only the far eastern ocean continuing with a Gale
Warning into the early evening. A Small Craft Advisory will be in
place for only the Western Sound through today. Seas will climb
through today with seas reaching 7 to 10 feet out on the ocean, and
mainly 2 to 4 feet for the remaining waters. By tonight the winds
will decrease and fall below Gale and Small Craft criteria. However,
seas on the ocean will remain high resulting in Small Craft
conditions.
For Monday an easterly swell will keep seas elevated, especially
across the eastern ocean waters, with perhaps more marginal SCA
conditions with respect to seas for the western ocean. Seas should
remain elevated for the most part into Tuesday resulting in Small
Craft conditions again for the ocean waters as an weak offshore low
will continue to linger. Seas will then settle down during Wednesday
and into Thursday as seas settle to mainly around 3 feet or so. Seas
may then climb again by Thursday night.
&&
.HYDROLOGY...
Rainfall of 1-2 inches is forecast on Sunday, with minor urban
and poor drainage flooding possible. The fast nature of the
system should prevent any significant flooding, but will have to
monitor some of the smaller streams in NE NJ.
A frontal system late in the week could bring another inch plus
rainfall event to the region.
&&
.TIDES/COASTAL FLOODING...
High tide has passed and water levels continue to recede. All
advisories have been allowed to expire.
This evenings astro tides are about 1/2 to 3/4 ft lower than
the morning tides. Only low potential for lingering minor
coastal flooding exists at that time, as low passes by quickly
enough. A coastal flood statement may be needed for tonight's
high tide cycle across the south shore back bays.
Areas of dune erosion could be an issue during the high tides
along the ocean beachfront, with elevated water levels and 3-5
ft breaking surf, as well as for the south facing shores of the
twin forks.
Multiple cycles of coastal flooding are possible into Mon-Tue as
easterly fetch continues south of building high pressure over
New England. A coastal flood statement is possible for Monday
mornings high tide.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is operating
at reduced power until further notice.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ330-338-340-
345-353-355.
Small Craft Advisory until 6 PM EDT this evening for ANZ335.
Gale Warning until 8 PM EDT this evening for ANZ350.
&&
SYNOPSIS...Goodman/DW
NEAR TERM...BC/Goodman
SHORT TERM...Goodman
LONG TERM...Goodman/DW
AVIATION...DS
MARINE...JE/Goodman
HYDROLOGY...Goodman/DW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Oct 27, 1:38 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New York NY 138 PM EDT Sun Oct 27 2019 CTZ005>012-NYZ067>075-078>081-176>179-281745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 138 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-338-340-345-353-355-281745- Long Island Sound East of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 138 PM EDT Sun Oct 27 2019 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ335-281745- Long Island Sound West of New Haven CT/Port Jefferson NY- 138 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ350-281745- Moriches Inlet NY to Montauk Point NY out 20 nm- 138 PM EDT Sun Oct 27 2019 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ002-004-006-103>108-281745- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 138 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 12:48 PM EDT | Areal Flood Advisory | OKX | New York, Richmond, Rockland | 3 hr |
| Oct 27, 3:44 PM EDT | Coastal Flood Statement | OKX | Nassau, Queens | 14 hr |
Nearby
Coastal Flood Statements in New York, 2019Coastal Flood Statements in Connecticut, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.